Alert archive / Indiana / Tornado Warnings in 2025
Tornado Warning 14, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Mar 19, 2025, 9:28 PM EDT for Decatur County, Rush County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2025, 9:28 PM EDT (01:28 UTC)
- Expired
- Mar 19, 2025, 9:45 PM EDT
- In force
- 17 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Decatur County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 86 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 6:55 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863
WFUS53 KIND 200128
TORIND
INC031-139-200145-
/O.NEW.KIND.TO.W.0014.250320T0128Z-250320T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
928 PM EDT Wed Mar 19 2025
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Southeastern Rush County in central Indiana...
Northeastern Decatur County in central Indiana...
* Until 945 PM EDT.
* At 928 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Lake Santee, or 11 miles northwest of Batesville,
moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lake Santee and Clarksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3935 8540 3941 8543 3949 8530 3938 8530
TIME...MOT...LOC 0128Z 231DEG 41KT 3940 8537
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Mar 19, 7:15 PM EDT, 2 hours 13 minutes earlier. Its key messages:
- Windy today with gusts 35 to 45 mph, Wind Advisory in effect until 9pm.
- Numerous T-storms later this afternoon and evening, with a few severe storms possible. Damaging winds are the primary threat, though isolated tornadoes and severe hail are also possible.
- Becoming cooler, with rain and snow showers Thursday morning.
- More showers are expected at times this weekend and next week as temperatures hover mostly around normal.
Area forecast discussion, Mar 19, 7:15 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 715 PM EDT Wed Mar 19 2025 .KEY MESSAGES... - Windy today with gusts 35 to 45 mph, Wind Advisory in effect until 9pm. - Numerous T-storms later this afternoon and evening, with a few severe storms possible. Damaging winds are the primary threat, though isolated tornadoes and severe hail are also possible. - Becoming cooler, with rain and snow showers Thursday morning. - More showers are expected at times this weekend and next week as temperatures hover mostly around normal. && .MESOSCALE UPDATE... Issued at 457 PM EDT Wed Mar 19 2025 The atmosphere out ahead of the approaching low in continuing to develop parameters conducive to organized convective cells this afternoon. This had led to widespread thunderstorm initiation over central IL. Initially, the thought was the dry mid level air would inhibit initial updraft growth leading to more of a discrete convective mode, but observational analysis is showing very little limitations with a the beginning formation of a QLCS. This is expected to continue the surge of moisture pushes into central Indiana over the next few hours. VWP observations show low level veering quickly increasing as the LLJ strengthens. This is aligning with the more aggressive CAMs like the HRRR and FV3. This could allow for the more discrete cells out in front of the main QLCS to become organized including the potential for organized mesocyclones. These more discrete cells within the drier mid-levels would also have the best chance of producing severe hail. The hail threat is likely to diminish some as the QLCS arrives. As far as the QLCS, the bulk shear vector will be best aligned for segments that are oriented slights west of north, and these segments will be the most likely to produce damaging winds and isolated tornadoes. Overall storm motion will generally be around 230 degrees at about 50kt. This will become more westerly with time and as the cold pool strengthens. && .SHORT TERM (This evening through Thursday)... Issued at 315 PM EDT Wed Mar 19 2025 Current surface analysis and satellite observations show a strong surface low centered near northwest Missouri with thunderstorms developing ahead of an advancing cold front across Illinois. This front will continue to push eastward towards central Indiana during the afternoon. Moisture advection combined with additional diurnal heating supports the development of numerous thunderstorms around the 5-7pm timeframe. Severe storms are possible as strong deep-layer wind shear and modest instability favor supercells capable of all hazards. A Tornado Watch is in effect across west-central Indiana through 10pm. The greatest threats later this afternoon and into the evening are damaging wind gusts and tornadoes, especially across west-central Indiana. Forecast soundings show slightly backed surface flow beneath a strong southwesterly LLJ promoting veering low-level hodographs. This setup will lead to strong SRH around 200-300 (m^2/s^2) favoring supercells and an increasing tornado threat. Steep 0-3km lapse rates along with organized rotating updrafts also favors the potential for damaging wind gusts. The hail threat is somewhat limited due to modest instability, but severe hail is still possible with any organized storms. The severe weather threat tapers off early tonight once the aforementioned front shifts east. PBL mixing into a strong LLJ overhead will continue to produce strong wind gusts through this evening. A Wind Advisory remains in effect through 9pm for the potential of southerly wind gusts up to 45 mph. Isolated higher non-thunderstorm wind gusts cannot be completely ruled out. Despite PBL stabilization overnight, winds remain elevated into Thursday with a strong pressure gradient in place. A lull in precipitation is expected tonight due to dry air filtering in behind the front. However, rain quickly returns late tonight as moisture wraps around the surface low. Model guidance suggest precipitation remains mostly confined to areas near or north of I-70 where stronger low-level convergence should be. Colder air advection on the backside of the low will likely allow light snow to mix in. No accumulations are expected due to warm ground temperatures. Isolated lake enhanced rain or snow showers may then continue through the early afternoon hours before quiet weather conditions return. Highs ranging from the upper 30s to mid 40s combined with breezy conditions will make it feel more like Winter on Thursday. && .LONG TERM (Thursday night through Wednesday)... Issued at 315 PM EDT Wed Mar 19 2025 The long term period will see steadier and nearer to normal temperatures than we've had the last could of weeks. This will be paired with a couple of upper waves moving through that will bring multiple chances of precipitation through next week. Temperatures are forecasted to be pretty consistent through the period with highs in the 50s each day and lows in the 30s. The coldest night of the period will be Thursday morning with lows below freezing. The first round of precipitation will be Friday night, due an upper wave extending south into the region. Central Indiana will have minimal moisture and lift to work with while better precipitation chances will be to the north. Likely only the northern half of the forecast area will see light rain from this system, but at this time confidence isn't high so have kept PoPs at slight chance and chance. Saturday will be quiet and dry as a quick upper ridge passes over the region. The next system will be an upper low tracking across the Great Lakes, coming from the northern Plains. This system will see greater moisture than the previous one as models show a line of showers and potentially thunderstorms to track across the eastern U.S. and prompting PoPs from Sunday morning through Monday. At this time, not seeing indicators of severe weather for central Indiana but breezy non-thunderstorm winds with gusts of 25 to 30 mph are expected especially for Monday... SPC shows that there could be some day 5 severe down in the ArkLaTex/Mississippi region so will continue to monitor should the risk expand northward. Finally, another weaker system could bring additional rain chances mid-next week. && .AVIATION (00Z TAF Issuance)... Issued at 715 PM EDT Wed Mar 19 2025 Impacts: - Strong wind gusts to 25-35KT into this evening...with isolated, embedded higher gusts possible in few strong/severe TSRA thru 02Z - MVFR CIGs possible in/near stronger cells through 02Z...with widespread MVFR CIG returning 08-09Z late tonight - Winds veering slowly to SW this evening...and quickly to NW pre- dawn Thursday - LLWS at KLAF/KHUF through 02Z this evening Discussion: Gusty southerly gradient winds gusting to 25-35KT early this evening, courtesy of a strong low-level jet...will wane slightly through the early evening while veering to southwesterly...with gusts to 20-25KT from 04Z through dawn Thursday. Higher gusts in a few strong/severe storms tracking from southwest to northeast through 02Z will be an isolated yet locally more potent hazard, with gusts briefly to 55KT and small hail possible near terminals at times. VFR this evening will drop to MVFR and possibly brief IFR in stronger convection...before widespread MVFR returns from NW to SE around 08-09Z late tonight amid mainly scattered rain/snow showers. MVFR CIGs Thursday...should lift back to low-VFR during 19-22Z from west to east...before scattering out. Northwest winds Thursday will increase slightly through the morning despite cloudy skies...with sustained winds at 15-17KT at most TAF sites through the majority of the daytime...and gusts as high as 24- 30KT. Northwest winds at KIND should diminish to under 7KT by late Thursday evening. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM EDT this evening for INZ021-028>031- 035>049-051>057-060>065-067>072. && SHORT TERM...Melo LONG TERM...KF AVIATION...AGM
Hazardous weather outlook, Mar 19, 3:46 PM EDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 346 PM EDT Wed Mar 19 2025 INZ021-030-031-037>042-046>049-054>057-062>065-070>072-202000- Carroll-Clinton-Howard-Boone-Tipton-Hamilton-Madison-Delaware- Randolph-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- 346 PM EDT Wed Mar 19 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Thunderstorms are likely this afternoon and evening. A few could be strong or severe with all hazards possible. In addition, windy conditions will develop this afternoon even outside of thunderstorms, with gusts up to 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor forecasts through tonight in case activation becomes necessary then. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ028-029-035-036-043>045-051>053-060-061-067>069-202000- Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke-Putnam-Vigo- Clay-Owen-Sullivan-Greene-Knox-Daviess-Martin- 346 PM EDT Wed Mar 19 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Thunderstorms are likely this afternoon and evening. Some could be strong or severe with all hazards possible. There is a tornado watch out for west-central Indiana through 10pm ET. In addition, windy conditions will develop this afternoon even outside of thunderstorms, with gusts up to 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor forecasts through tonight in case activation becomes necessary then. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 19, 8:28 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
828 PM EDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Tstm Wnd Dmg Delphi 40.58N 86.67W
03/19/2025 Carroll IN Public
Thunderstorm winds reportedly downed dozens
of trees. Time estimated by radar.
&&
AGMLocal storm report, Mar 19, 8:46 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
846 PM EDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM Hail 1 N Jamestown 39.95N 86.63W
03/19/2025 E1.00 Inch Boone IN Public
Time estimated by radar.
&&
AGMLocal storm report, Mar 19, 8:55 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
855 PM EDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM Tstm Wnd Dmg 6 N Greentown 40.56N 85.98W
03/19/2025 Howard IN Fire Dept/Rescue
Thunderstorm winds downed 3 power poles
across roadway on Howard-Miami County Line.
Time estimated by radar.
&&
AGMLocal storm report, Mar 19, 9:00 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
900 PM EDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Tstm Wnd Dmg 2 NNE Colfax 40.23N 86.65W
03/19/2025 Clinton IN Law Enforcement
Thunderstorm winds downed 9 poles on County
Road 750 West. Time estimated by radar.
&&
AGMSpecial weather statement, Mar 19, 9:08 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
908 PM EDT Wed Mar 19 2025
INZ029-035-036-044-045-051-052-200200-
Clay IN-Montgomery IN-Putnam IN-Fountain IN-Parke IN-Tippecanoe IN-
Vigo IN-
908 PM EDT Wed Mar 19 2025
...Strong thunderstorms will impact portions of northeastern Vigo,
southeastern Fountain, southern Tippecanoe, north central Clay,
Parke, Montgomery and northern Putnam Counties through 1000 PM EDT...
At 907 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Veedersburg to 8 miles
northwest of Brazil. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Richmond, Carpentersville, Mellott, Rosedale, Darlington,
Russellville, Ladoga, Dayton, Bridgeton, Bainbridge, Linden, Shades
State Park, Roachdale, Alamo, Fontanet, Waveland, Cecil Harden Lake,
Crawfordsville, Marshall, and Wingate.
This includes the following highways...
Interstate 65 between mile markers 161 and 171.
Interstate 74 between mile markers 17 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for west central
Indiana.
&&
LAT...LON 3979 8671 3950 8732 4015 8721 4048 8670
TIME...MOT...LOC 0107Z 222DEG 48KT 4012 8712 3959 8727
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
UpdikeLocal storm report, Mar 19, 9:16 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
916 PM EDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Tstm Wnd Dmg 1 E Newbern 39.24N 85.74W
03/19/2025 Bartholomew IN Public
Thunderstorm wind damage reported on Indiana
Route 9 south of Indiana Route 46 and on
Indiana Route 46 near Hartsville. Possible
tornado. Time estimated by radar.
&&
AGMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:00 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Martin | 45 min |
| Mar 19, 8:09 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 25 min |
| Mar 19, 8:13 PM EDT | Tornado Warning | IND | Bartholomew, Brown, Jackson, Lawrence | 16 min |
| Mar 19, 8:28 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Shelby | 32 min |
| Mar 19, 8:30 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison, Tipton | 30 min |
| Mar 19, 8:31 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Tipton | 29 min |
| Mar 19, 8:40 PM EDT | Tornado Warning | IND | Bartholomew | 20 min |
| Mar 19, 8:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 27 min |
| Mar 19, 8:50 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Sullivan, Tippecanoe, Vermillion and 2 more | 25 min |
| Mar 19, 8:57 PM EDT | Tornado Warning | IND | Bartholomew, Decatur | 18 min |
| Mar 19, 9:08 PM EDT | Special Weather Statement | IND | Montgomery, Parke | 52 min |
| Mar 19, 9:10 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 50 min |
| Mar 19, 9:11 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 49 min |
| Mar 19, 9:18 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 42 min |
| Mar 19, 9:25 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 35 min |
| Mar 19, 9:57 PM EDT | Special Weather Statement | IND | Boone, Hamilton, Howard, Tipton | 33 min |
| Mar 19, 10:19 PM EDT | Special Weather Statement | IND | Hamilton, Hancock, Johnson, Madison, Marion, Morgan and 1 more | 41 min |
| Mar 19, 10:57 PM EDT | Special Weather Statement | IND | Delaware | 33 min |
| Mar 19, 11:43 PM EDT | Special Weather Statement | IND | Decatur | 32 min |
| Mar 20, 5:57 AM EDT | River Flood Warning | IND | Lawrence, Martin | 31 hr |
Nearby
Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.